Alert archive / Wisconsin / Flash Flood Warnings in 2011
Flash Flood Warning 7, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jul 17, 2011, 6:52 PM CDT for 5 counties in Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2011, 6:52 PM CDT (23:52 UTC)
- Expired
- Jul 17, 2011, 9:47 PM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashland County, WI, Bayfield County, WI, Iron County, WI, Price County, WI, Sawyer County, WI
The radar
The Duluth radar (KDLH), 156 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2637 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
110
WGUS53 KDLH 172352
FFWDLH
WIC003-007-051-099-113-180300-
/O.NEW.KDLH.FF.W.0007.110717T2352Z-110718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
652 PM CDT SUN JUL 17 2011
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASHLAND COUNTY IN NORTHWEST WISCONSIN...
IRON COUNTY IN NORTHWEST WISCONSIN...
NORTH CENTRAL SAWYER COUNTY IN NORTHWEST WISCONSIN...
NORTHERN PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
SOUTH CENTRAL BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 1000 PM CDT
* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES BETWEEN 2 AND 4 INCHES OF RAIN HAS
ALREADY FALLEN ACROSS EAST CENTRAL BAYFIELD... CENTRAL ASHLAND
AND SOUTHERN IRON COUNTIES. ADDITIONAL RAINFALL OF 1 TO 2
INCHES IS LIKELY THROUGH 8 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BENOIT...BUTTERNUT...CLAM LAKE...GLIDDEN...GRAND VIEW...HIGH
BRIDGE...IRON BELT...MANITOWISH...MARENGO...MASON...MELLEN...
MERCER...MORSE...NAMEKAGON...SANBORN AND UPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD... AND STAY AWAY
FROM SMALL CREEKS AND STREAMS... ESPECIALLY IN AREAS OF HILLY
TERRAIN WHERE WATER CAN RISE VERY RAPIDLY.
&&
LAT...LON 4600 9079 4614 9131 4642 9124 4651 9108
4637 9011 4634 9010 4631 8995 4630 8991
4612 8992 4597 8995 4597 9003 4589 9004
$$
MILLER2 follow-up statements
111
WGUS73 KDLH 180100
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
800 PM CDT SUN JUL 17 2011
WIC003-007-051-099-113-180300-
/O.CON.KDLH.FF.W.0007.000000T0000Z-110718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAWYER WI-PRICE WI-IRON WI-BAYFIELD WI-ASHLAND WI-
800 PM CDT SUN JUL 17 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ASHLAND...SOUTH CENTRAL
BAYFIELD...IRON...NORTHERN PRICE AND NORTH CENTRAL SAWYER COUNTIES
UNTIL 1000 PM CDT...
AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT INTENSE THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL ACROSS THE
WARNED AREA ARE DIMINISHING RAPIDLY. HOWEVER... 4 TO 6 INCHES OF
RAIN HAS FALLEN FROM EASTERN BAYFIELD COUNTY... EASTWARD ACROSS
ASHLAND AND IRON COUNTIES.
RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO
OCCUR... ESPECIALLY IN POORLY DRAINED AREAS AND ALONG SMALL STREAMS
AND CREEKS IN HILLY AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...BENOIT...BUTTERNUT...CLAM
LAKE...DRUMMOND...GLIDDEN...GRAND VIEW...HIGH BRIDGE...IRON
BELT...MANITOWISH...MARENGO...MASON...MELLEN...MERCER...MORSE...NAMEK
AGON...SANBORN AND UPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD... AND STAY AWAY
FROM SMALL CREEKS AND STREAMS... ESPECIALLY IN AREAS OF HILLY
TERRAIN WHERE WATER CAN RISE VERY RAPIDLY.
&&
LAT...LON 4600 9079 4614 9131 4642 9124 4651 9108
4637 9011 4634 9010 4631 8995 4630 8991
4612 8992 4597 8995 4597 9003 4589 9004
$$
MILLER301
WGUS73 KDLH 180247
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
947 PM CDT SUN JUL 17 2011
WIC003-007-051-099-113-180302-
/O.CAN.KDLH.FF.W.0007.000000T0000Z-110718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAWYER WI-PRICE WI-IRON WI-BAYFIELD WI-ASHLAND WI-
947 PM CDT SUN JUL 17 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ASHLAND...SOUTH
CENTRAL BAYFIELD...IRON...NORTHERN PRICE AND NORTH CENTRAL SAWYER
COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4600 9079 4614 9131 4642 9124 4651 9108
4637 9011 4634 9010 4631 8995 4630 8991
4612 8992 4597 8995 4597 9003 4589 9004
$$
CANNONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:47 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 17, 2:47 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
247 PM CDT SUN JUL 17 2011
.SHORT TERM...TONIGHT THROUGH MONDAY...
VERY ACTIVE WEATHER EXPECTED THIS EVENING AND OVERNIGHT. LONG
LIVED SUPERCELL OVER N DAKOTA AND FORCING ASSOCIATED MID LEVEL
SPEED MAX ARE NOW INTERACTING WITH REMNANT MCV MOVING INTO FAR WRN
MN. THE RESULT IS INCREASING LIFT AND INTENSE CONVECTION IS NOW IN
THE PROCESS OF EXPANDING IN COVERAGE JUST TO THE WEST OF CASS
COUNTY. WE ARE STILL EXPECTING AN INTENSE MCS TO AFFECT MUCH OF
THE SOUTHERN PART OF THE DLH CWA THRU THE NEXT 6-10 HOURS WITH
DAMAGING WINDS IN EXCESS OF 80 MPH..LARGE HAIL AND EXTREMELY HEAVY
RAINFALL ALL POSSIBLE AS CONVECTION FEEDS ON EXCEPTIONALLY MOIST
AIRMASS AND EXTREME INSTABILITY /MLCAPE >5000 J/KG/. DEPENDING ON
EXACT CONVECTIVE EVOLUTION..SOME RAINFALL AMOUNTS PERHAPS UP TO
5-6 INCHES SEEM WELL WITHIN THE REALM OF POSSIBILITY. PRIMARY
THREAT CORRIDOR APPEARS TO BE ALONG AND SOUTH OF HIGHWAY
2..ROUGHLY FROM LAKE WINNIBIGOSHISH..TO GRAND RAPIDS..TO THE TWIN
PORTS..TO IRONWOOD. WE HAVE ALSO HOISTED A FLASH FLOOD WATCH THRU
7 AM MONDAY MORNING FOR ALL AREAS ALONG/SOUTH OF HIGHWAY 2.
TSTORM ACTIVITY SHUD EVENTUALLY ORGANIZE INTO ONE OR MORE MCS/S
AND MOVE SE OF THE DLH CWA OVERNIGHT..AND WEAK LOW LEVEL RIDGING
IS EXPECTED TO BUILD SWD INTO NRN MN ON MONDAY. THIS SHUD
TEMPORARILY SHUT DOWN MOST TSTORM ACTIVITY..AND MAY TAKE THE BITE
OFF OF THE HEAT/HUMIDITY FOR A SHORT TIME. THIS IS ESPECIALLY TRUE
NEAR LAKE SUPERIOR WHERE LIGHT ON SHORE FLOW IS EXPECTED TO RESULT
IN COOLER CONDITIONS ON MONDAY. TEMPS/DEWPOINTS MAY BE A FEW
DEGREES LESS ON MONDAY AND MAY RESULT IN NOT MEETING THRESHOLDS.
HOWEVER..SINCE HEAT PRODUCTS ARE ALREADY OUT THRU MID WEEK..WE
WILL ATTEMPT TO AVOID ANY CONFUSION AND SIMPLY CONTINUE THE
HEADLINES AS ANOTHER SURGE OF VERY HIGH DEWPOINTS WILL MOVE
NORTHWARD FOR MON NIGHT AND TUESDAY.
.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...
A RING-OF-FIRE TYPE PATTERN WILL CONTINUE ALONG AND EAST OF THE
CONTENENTAL DIVIDE. HOT HIGH PRESSURE ALOFT OVER CENTRAL AND
SOUTHERN UNITED STATES WILL BE ORBITED BY MANY SHORT WAVES MOVING
OVER THE RIDGE AND ALONG THE CANADIAN BORDER. THE STORM TRACK WILL
REMAIN WELL TO THE NORTH. ACROSS OUR AREA...ALL THE MODELS
MAINTAIN UNUSUALLY WARM AND EXTREMELY HUMID WEATHER DURING THE
NEXT TEN DAYS AND THE NATIONAL CLIMATE PREDICTION CENTER CONTINUES
THIS PATTERN OVER US THROUGH THE END OF JULY. WITH EACH
SHORTWAVE...SCATTERED THUNDERSTORMS...WITH LOCALLY HEAVY
RAIN...WILL APPEAR ACROSS OUR AREA...WITH MORE NUMEROUS
THUNDERSTORMS TENDING TO BE FROM DULUTH ALONG HIGHWAY 2 AND TO THE
NORTH. RAINFALL WILL REMAIN ABOVE NORMAL ACROSS OUR AREA...WITH
DRY CONDITIONS DEVELOPING TO OUR SOUTH.
&&
.AVIATION......07/17/18Z TAF ISSUANCE...
MVFR CONDITIONS IN CLOUDS AND HAZE WILL IMPROVE ACROSS MOST OF THE
AREA THROUGH THE AFTERNOON. INTENSE THUNDERSTORMS CROSSING NORTH
DAKOTA AT THIS TIME WILL SPREAD EAST AND SOUTHEAST ACROSS THE AREA
THIS EVENING...WITH SCATTERED THUNDERSTORMS CONTINUING TONIGHT AND
EARLY MONDAY. IFR CONDITIONS IN FOG AREAS ALONG THE LAKESHORE WILL
SPREAD INLAND LATE TONIGHT AND DISSIPATE EARLY MONDAY.
&&
.POINT TEMPS/POPS...
DLH 67 87 65 83 / 80 20 10 10
INL 65 90 60 91 / 40 10 10 10
BRD 73 92 71 94 / 80 20 10 20
HYR 71 92 65 94 / 80 30 10 20
ASX 69 87 62 89 / 70 20 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT WEDNESDAY FOR MNZ025-026-
033>038.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MNZ025-026-033>038.
HEAT ADVISORY UNTIL 10 PM CDT WEDNESDAY FOR MNZ010>012-018>021.
WI...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT WEDNESDAY FOR WIZ001>004-
006>009.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WIZ001>004-006>009.
LS...DENSE FOG ADVISORY UNTIL 1 PM CDT MONDAY FOR LSZ121-140>148.
&&
SHORT TERM...MILLER/LAMERS
LONG TERM...EOMHazardous weather outlook, Jul 17, 12:40 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1240 PM CDT SUN JUL 17 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-181030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1240 PM CDT SUN JUL 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY AFTER 3 PM. THE PRIMARY SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS. THE AREA MOST AT RISK FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF US HIGHWAY 2...OR SOUTH OF A LINE FROM WALKER MINNESOTA... TO DULUTH... TO IRONWOOD MICHIGAN. IF SOME OF THE STORMS CAN ORGANIZE INTO FAST MOVING LINES OR CLUSTERS...THEY COULD PRODUCE AREAS OF EXTREME WIND DAMAGE. LARGE HAIL WILL BE A SECONDARY THREAT. GIVEN THE AMOUNT OF MOISTURE AVAILABLE IN THE HOT AND HUMID AIR MASS ACROSS THE REGION...THUNDERSTORMS ARE ALSO LIKELY TO PRODUCE VERY HEAVY RAINFALL...AND POTENTIALLY FLASH FLOODING. STORM SPOTTER GROUPS...AND THOSE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR WEATHER INFORMATION THIS AFTERNOON AND EVENING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. HEAT INDEX VALUES ARE LIKELY TO EXCEED 100 DEGREES OVER MUCH OF THE AREA THIS AFTERNOON...INCREASING THE RISK OF HEAT RELATED ILLNESS. HEAT ADVISORIES AND WARNINGS ARE IN EFFECT...AND YOU CAN REFERENCE THOSE PRODUCTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH SATURDAY OVER PORTIONS OF THE NORTHLAND. FAR NORTHERN MINNESOTA SHOULD REMAIN DRY MONDAY THROUGH TUESDAY...MAINLY NORTH OF HIGHWAY 2. SOME OF THE STORMS MAY BE SEVERE MONDAY OVER NORTHWEST WISCONSIN AND WEDNESDAY AND WEDNESDAY NIGHT OVER FAR NORTHERN MINNESOTA. HOT AND HUMID CONDITIONS WILL CONTINUE INTO NEXT WEEK...POSSIBLY THROUGH LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LSZ121-140>148-181030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1240 PM CDT SUN JUL 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THE RISK OF THUNDERSTORMS WILL INCREASE OVER THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR AFTER 3 PM THIS AFTERNOON...PARTICULARLY IN THE NEARSHORE WATERS ADJACENT WISCONSIN...AND FROM DULUTH TO TWO HARBORS. THE MAIN THREAT FROM THUNDERSTORMS WOULD BE GUSTY WINDS IN EXCESS OF 34 KNOTS. THERE MAY BE SOME AREAS OF DENSE FOG OVER THE LAKE WITH VISIBILITIES UNDER ONE MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG THE SOUTH SHORE OF LAKE SUPERIOR MONDAY THROUGH TUESDAY...THEN ALL AREAS THROUGH THE REMAINDER OF THE WEEK. SOME OF THE STORMS MAY BE QUITE STRONG AT TIMES. AL/DJM MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 17, 6:09 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
609 PM CDT SUN JUL 17 2011
WIZ003-004-172345-
ASHLAND-IRON-
609 PM CDT SUN JUL 17 2011
...STRONG THUNDERSTORMS MOVING INTO SOUTHERN IRON COUNTY...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF TURTLE FLAMBEAU FLOWAGE...
MOVING EAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
MERCER BY 635 PM...
MANITOWISH BY 640 PM...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4601 9048 4620 9046 4631 8994 4630 8991
4599 8992
LAMERSLocal storm report, Jul 17, 6:17 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
617 PM CDT SUN JUL 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM LIGHTNING UPPER EAU CLAIRE LAKE 46.31N 91.48W
07/17/2011 BAYFIELD MN LAW ENFORCEMENT
LIGHTNING STRUCK TWO HOUSES...STARTING FIRES. ONE WAS ON
LAKE ROAD...AND ONE WAS ON ROBINSON LAKE ROAD. TIME IS
APPROXIMATE.
0603 PM TSTM WND DMG GRAND VIEW 46.37N 91.11W
07/17/2011 BAYFIELD WI LAW ENFORCEMENT
TREES BLOWN DOWN NEAR HIGHWAY 63 AROUND GRAND VIEW.
SEVERAL OTHER REPORTS RECEIVED BY BAYFIELD COUNTY
DISPATCH OF TREES BLOWN DOWN.
&&
LAMERSLocal storm report, Jul 17, 6:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
618 PM CDT SUN JUL 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL MERCER 46.17N 90.06W
07/17/2011 M0.75 INCH IRON WI TRAINED SPOTTER
&&
SCWSpecial weather statement, Jul 17, 6:28 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
628 PM CDT SUN JUL 17 2011
MNZ019-020-037-180015-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
628 PM CDT SUN JUL 17 2011
...STRONG THUNDERSTORM APPROACHING THE DULUTH AREA...
AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TAFT...MOVING SOUTHEAST AT 30 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING 50 MPH WIND GUSTS AND
CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS NOW!
* THE THUNDERSTORM WILL BE NEAR...
TWIG BY 635 PM...
FREDENBERG BY 640 PM...
HERMANTOWN BY 650 PM...
ARNOLD BY 655 PM...
DULUTH BY 700 PM...
FRENCH RIVER BY 710 PM...
PALMERS BY 715 PM...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4671 9217 4698 9259 4715 9234 4710 9179
4693 9179 4686 9196 4679 9207 4677 9206
LAMERSLocal storm report, Jul 17, 6:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
648 PM CDT SUN JUL 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST GLIDDEN 46.13N 90.58W
07/17/2011 M44 MPH ASHLAND WI MESONET
MEASURED AT CHEQUAMEGON MIDDLE SCHOOL.
&&
LAMERSLocal storm report, Jul 17, 6:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
650 PM CDT SUN JUL 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG DRUMMOND 46.33N 91.26W
07/17/2011 BAYFIELD WI LAW ENFORCEMENT
TREES BLOWN DOWN AROUND DRUMMOND.
&&
LAMERSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:06 PM CDT | Flash Flood Watch | DLH | Ashland, Bayfield, Burnett, Douglas, Iron, Price and 2 more | 14 hr |
| Jul 17, 4:56 PM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Douglas | 19 min |
| Jul 17, 5:38 PM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Iron | 22 min |
| Jul 17, 5:45 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Douglas | 30 min |
| Jul 17, 6:09 PM CDT | Special Weather Statement | DLH | Iron | 36 min |
| Jul 17, 6:14 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Iron | 46 min |
| Jul 17, 6:30 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Iron, Price, Sawyer | 30 min |
Nearby
Flash Flood Warnings in Wisconsin, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.